Help

I'm on prednisone for polymyalgia and have put on about two stone over 3 yearsI've got a collapsed spine and have just had both hips replaced- I have also developed a heart condition- my mobility is still pretty limited though slowly improving. I have given up chocolate and the one glass of wine a week- help- anyone got any ideas? I'm 5 ft 5 inches and weigh nearly 15 stone

Skip

Featured Content

Join the NHS Weight Loss Plan

Join over 40,000 others on our 12-week diet and exercise plan. Keep motivated to develop healthier eating habits & get more active.

Get Started!

Featured by HealthUnlocked

2 Replies

oldestnewest
  • I feel for you. I'm 5" 5 also and have spent my life on and off steroids for a serious bowel disease. The steroids you are on are designed to take over your immune system and they make you much stronger but to do this they force your body to hold onto all nutrition including fat stores. In my case I get a round moon shaped face as fat accumulates in my cheeks too.

    Dieting is counter productive to the tablets as you'll notice they make you very hungry all the time. So I often put on 2 stone when on them.

    The only times I've kept the weight at bay was through snacking on healthy raw veg like carrot sticks etc and being careful not to overload my plate at dinner or breakfast.

    Try to follow the eatwell plate guide to get all of your nutrition. Concentrate on getting better and not tiring yourself out.

    As soon as you feel well enough walking to the park etc in the nice weather will boost you.

    If you come off the steroids in future the weight will fall off gradually. But don't come off your steroids because of your weight. You are on them for a good reason and your Dr's know best.

    If you can't get out there are some simply yoga exercises that you could do whilst sitting in a chair or lying down. I search for them on YouTube. I needed them when I slipped a disc.

    It's a tough old life chuck but we'll get there. Stay positive. Big hug xx

  • That's hugely reassuring and helpful- thanks

You may also like...